HLA class I markers in Japanese patients with carbamazepine-induced cutaneous adverse reactions.

@article{Ikeda2010HLACI,
  title={HLA class I markers in Japanese patients with carbamazepine-induced cutaneous adverse reactions.},
  author={Hiroko Kurimasa Ikeda and Yukitoshi Takahashi and Etsuko Yamazaki and Tateki Fujiwara and Nahoko Kaniwa and Yoshiro Saito and Michiko Aihara and Mariko Kashiwagi and Masaaki Muramatsu},
  journal={Epilepsia},
  year={2010},
  volume={51 2},
  pages={297-300}
}
Carbamazepine (CBZ) is frequently used for treating epilepsy, but this drug causes cutaneous adverse drug reactions (cADRs) that may range from mild to severe. It is reported recently that the human leukocyte antigen HLA-B*1502 is associated with Stevens-Johnson syndrome (SJS) induced by CBZ in Han Chinese. We examined HLA class I in 15 Japanese patients who fulfilled the diagnostic criteria for CBZ-induced cADRs (mild in 10 and severe = SJS in 5). HLA-B*1518, HLA-B*5901 and HLA-C*0704 alleles… CONTINUE READING